Alert archive / Alabama / River Flood Warnings in 2024
River Flood Warning 45, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at May 14, 2024, 5:23 AM CDT for Baldwin County, Alabama. It took effect at May 14, 2024, 8:27 AM CDT. It was in force for 14 hr.
The area
The outline as issued.
The facts
- Issued
- May 14, 2024, 5:23 AM CDT (10:23 UTC)
- In effect from
- May 14, 2024, 8:27 AM CDT
- Expired
- May 14, 2024, 10:04 PM CDT
- In force
- 14 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 44 km from the middle of the area, began a volume at 10:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Fish River (AL) near Silverhill (FSHA1).
- Action stage
- 7 ft
- Minor stage
- 11 ft
- Moderate stage
- 13 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02378500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
905
WGUS44 KMOB 141023
FLWMOB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mobile AL
523 AM CDT Tue May 14 2024
...The National Weather Service in Mobile AL has issued a Flood
Warning for the following rivers in Alabama...
Fish River Near Silverhill affecting Baldwin County.
For the Fish River...including Silverhill...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
ALC003-151030-
/O.NEW.KMOB.FL.W.0045.240514T1516Z-240515T1339Z/
/FSHA1.1.ER.240514T1516Z.240515T0000Z.240515T0738Z.NO/
523 AM CDT Tue May 14 2024
...FLOOD WARNING IN EFFECT FROM THIS MORNING TO TOMORROW MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Fish River near Silverhill.
* WHEN...From this morning to tomorrow morning.
* IMPACTS...At 11.0 feet, Flood stage, County Road 48 floods at
Bohemian Park.
* ADDITIONAL DETAILS...
- At 4:30 AM CDT Tuesday the stage was 9.4 feet.
- Forecast...The river is expected to rise above flood stage
late this morning to a crest of 11.7 feet this evening. It
will then fall below flood stage just after midnight tonight.
- Flood stage is 11.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3062 8779 3044 8778 3044 8783 3062 8784
$$
103 follow-up statements
451
WGUS84 KMOB 141319
FLSMOB
Flood Statement
National Weather Service Mobile AL
819 AM CDT Tue May 14 2024
...The Flood Warning is extended for the following rivers in
Alabama...
Fish River Near Silverhill affecting Baldwin County.
For the Fish River...including Silverhill...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
ALC003-151330-
/O.EXT.KMOB.FL.W.0045.240514T1327Z-240515T1400Z/
/FSHA1.1.ER.240514T1327Z.240514T1800Z.240515T0800Z.NO/
819 AM CDT Tue May 14 2024
...FLOOD WARNING NOW IN EFFECT UNTIL LATE TOMORROW MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Fish River near Silverhill.
* WHEN...Until late tomorrow morning.
* IMPACTS...At 11.0 feet, Flood stage, County Road 48 floods at
Bohemian Park.
* ADDITIONAL DETAILS...
- At 7:30 AM CDT Tuesday the stage was 10.8 feet.
- Forecast...The river is expected to rise above flood stage
this morning to a crest of 11.9 feet this afternoon. It will
then fall below flood stage late tonight.
- Flood stage is 11.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3062 8779 3044 8778 3044 8783 3062 8784
$$582
WGUS84 KMOB 150201
FLSMOB
Flood Statement
National Weather Service Mobile AL
901 PM CDT Tue May 14 2024
...The Flood Warning continues for the following rivers in Alabama...
Fish River Near Silverhill affecting Baldwin County.
For the Fish River...including Silverhill...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
ALC003-151230-
/O.EXT.KMOB.FL.W.0045.000000T0000Z-240515T1224Z/
/FSHA1.1.ER.240514T1300Z.240514T1715Z.240515T0624Z.NO/
901 PM CDT Tue May 14 2024
...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY MORNING...
* WHAT...Minor flooding is occurring.
* WHERE...Fish River near Silverhill.
* WHEN...Until Wednesday morning.
* IMPACTS...At 11.0 feet, flood stage, County Road 48 floods at
Bohemian Park.
* ADDITIONAL DETAILS...
- At 8:30 PM CDT Tuesday the stage was 11.3 feet.
- Forecast...The river is expected to crest just before
midnight tonight. It will then fall below flood stage just
after midnight tonight.
- Flood stage is 11.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3062 8779 3044 8778 3044 8783 3062 8784
$$698
WGUS84 KMOB 150304
FLSMOB
Flood Statement
National Weather Service Mobile AL
1004 PM CDT Tue May 14 2024
...The Flood Warning is cancelled for the following rivers in
Alabama...
Fish River Near Silverhill affecting Baldwin County.
ALC003-150415-
/O.CAN.KMOB.FL.W.0045.000000T0000Z-240515T0304Z/
/FSHA1.1.ER.240514T1300Z.240514T1715Z.240515T0100Z.NO/
1004 PM CDT Tue May 14 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Fish River Near Silverhill.
* ADDITIONAL DETAILS...
- At 9:30 PM CDT Tuesday the stage was 10.9 feet.
- Forecast...The river has fallen below flood stage and will
continue falling to 2.2 feet Sunday evening.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3062 8779 3044 8778 3044 8783 3062 8784
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at May 14, 4:48 AM CDT, 35 minutes earlier.
Area forecast discussion, May 14, 4:48 AM CDT, 35 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
448 AM CDT Tue May 14 2024
...New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
.NEAR TERM...
(Now through Wednesday)
Issued at 448 AM CDT Tue May 14 2024
Radar shows axis of precipitation is making headway to the east
and with the threat of flooding rainfall ending, the flash flood
watch has been cancelled. A wake low is forecast to move across
the deep south this morning which will contribute to a short term
duration wind event, mostly impacting the coastal counties where
winds will likely gust to wind advisory criteria. The wind
advisory goes to noon and expect winds to decrease into the
afternoon as the low moves away. Cold front makes passage tonight
with drier air filtering in across the forecast area. Wednesday is
rain-free.
Daytime highs in the lower/mid 80s today warm into the mid/upper
80s Wednesday. Overnight lows in the lower half of the 60s
interior and in the lower 70s closer to the coast. /10
&&
.SHORT TERM...
(Wednesday night through Thursday night)
Issued at 448 AM CDT Tue May 14 2024
The dry weather pattern will persist through Thursday as an upper
ridge to our west slips eastward over the southeast states. The
next storm system will move in from the west Thursday night and an
upper trough over the Great Plains shifts slowly eastward.
Isolated to scattered showers and thunderstorms will spread
eastward across the forecast area through the overnight period as
several upper disturbances moving in the west-southwest flow aloft
brings a round of elevated convection.
Low temperatures Wednesday night will be near to slightly above
normal, ranging from around 60 degrees well inland to near 70
degrees along the coast. Low temperatures Thursday night will
trend warmer to be 4 to 9 degrees above normal, ranging from
around 65 degrees well inland to the lower 70s along the coast.
High temps on Thursday will be around 3 degrees above normal in
the mid to upper 80s.
Along the beaches, a Moderate rip current risk will occur through
the short term. /22
&&
.LONG TERM...
(Friday through Monday)
Issued at 448 AM CDT Tue May 14 2024
The southern stream remains active as the aforementioned upper
storm system with more rounds of shortwave energy traverse over
our region through the remainder of the week. Increased ascent
along with deeper Gulf moisture returning in the lower levels will
resulting in an increase in showers/storms for Friday. There are
some indications of yet another heavy rain event possibly setting
up to close out the week. As far as strong to potentially severe
storms, guidance points to Friday. All depends on position of the
warm-front late in the week, but at this moment it appears SBCAPE
values on Friday should be in the 1500-2000 J/Kg range along with
marginal shear with Bulk Shear values in the 45 to 55 knot range.
This may result in a few marginal to isolated severe storms that
we will need to be monitoring for.
Daytime highs Friday and Saturday will be near to slightly below
normal in the low to mid 80s. Highs temperatures trend warmer
early next week to be 2 to 7 degrees above normal into the upper
80s to lower 90s. /22
&&
.MARINE...
Issued at 448 AM CDT Tue May 14 2024
A short duration strong wind event is expected over area waters
through mid morning with a wake low passage. Wind gusting to gale
force likely. A cold front makes passage tonight and with a weak
pressure pattern following, winds and seas lower going into the
middle of the week. The next weather system approaches late in the
week, bringing moderate onshore flow and a return to rain
chances. /10
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 84 65 88 64 87 69 85 71 / 30 10 0 0 10 40 70 40
Pensacola 82 70 87 67 86 73 84 74 / 70 20 0 0 10 30 60 50
Destin 81 72 85 70 84 74 83 75 / 70 20 0 0 10 20 60 50
Evergreen 83 63 87 61 89 66 85 67 / 40 20 0 0 0 40 80 60
Waynesboro 83 61 86 61 88 65 82 66 / 30 10 0 0 10 50 80 40
Camden 82 62 85 60 87 66 81 66 / 50 20 0 0 0 50 80 60
Crestview 81 65 88 62 90 66 87 70 / 70 20 0 0 0 20 70 50
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until noon CDT today for ALZ261>266.
High Rip Current Risk through Thursday morning for ALZ265-266.
FL...Wind Advisory until noon CDT today for FLZ201>206.
High Rip Current Risk through Thursday morning for FLZ202-204-
206.
MS...None.
GM...Gale Warning until 9 AM CDT this morning for GMZ630>636-650-655-
670-675.
Small Craft Advisory from 9 AM this morning to 7 PM CDT this
evening for GMZ630>632-634-650-655-670-675.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Special weather statement, May 14, 1:51 AM CDT, 3 hours 32 minutes before
Special Weather Statement National Weather Service Mobile AL 151 AM CDT Tue May 14 2024 ALZ059-060-261>266-FLZ201>206-MSZ078-079-140930- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Stone-George- Including the cities of Atmore, Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, Wright, Wiggins, and Lucedale 151 AM CDT Tue May 14 2024 ...DEVELOPING WAKE LOW WILL BRING STRONG WIND GUSTS OF 30 TO 40 MPH THROUGH AROUND 330 AM CDT... Observations across Mobile county show frequent wind gusts increasing to 30 to 40 mph. Rapid clearing of precipitation on the backside also indicates the wake low potential leading to gusty winds across coastal Alabama and into the Northwestern Florida Panhandle. The strong winds may persist through around 330 AM CDT. Given heavy rainfall today and moist soils, the strong winds could down trees and power lines and will make driving difficult and also dangerous for small craft vessels on area bays and sounds.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 9:49 PM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| May 13, 10:47 PM CDT | Special Weather Statement | MOB | Mobile | 58 min |
| May 13, 10:55 PM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| May 13, 11:15 PM CDT | Special Marine Warning | MOB | 90 min | |
| May 13, 11:41 PM CDT | Flash Flood Warning | MOB | Mobile | 3 hr |
| May 14, 12:28 AM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| May 14, 12:33 AM CDT | Special Marine Warning | MOB | 117 min | |
| May 14, 12:44 AM CDT | Special Marine Warning | MOB | 2 hr | |
| May 14, 2:00 AM CDT | Special Marine Warning | MOB | 90 min | |
| May 14, 2:18 AM CDT | Gale Warning | MOB | 7 hr | |
| May 14, 2:18 AM CDT | Small Craft Advisory | MOB | 15 hr | |
| May 14, 2:32 AM CDT | Wind Advisory | MOB | Baldwin, Mobile | 6 hr |
| May 14, 5:25 AM CDT | River Flood Warning | MOB | Baldwin | 37 hr |
Nearby
River Flood Warnings in Alabama, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.